Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 12, 2014, 7:58 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 12, 2014, 9:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:00 PM EDT | TSTM WND DMG | 6 S Romeo, MI | POWER LINES DOWN |
| Apr 12, 8:10 PM EDT | TSTM WND DMG | Washington, MI | 7 LARGE PINE TREES AND POWER LINES DOWN |
| Apr 12, 8:10 PM EDT | TSTM WND GST 60 | 3 Ene Rochester, MI | 3/4 INCH SIZED HAIL ALSO REPORTED |
| Apr 12, 8:13 PM EDT | TSTM WND DMG | 4 S Romeo, MI | POWER LINES DOWN AND SMALL HAIL COVERING THE GROUND |
| Apr 12, 8:14 PM EDT | HAIL 1 | 5 S Romeo, MI | |
| Apr 12, 8:15 PM EDT | TSTM WND GST 62 | 4 Nw Macomb Township, MI | ALSO REPORTED NICKEL SIZED HAIL COVERING THE GROUND |
| Apr 12, 8:25 PM EDT | TSTM WND DMG | 3 Nnw Mount Clemens, MI | TELEPHONE AND STREET LIGHT POLES DOWN |
| Apr 12, 8:25 PM EDT | TSTM WND DMG | 4 W New Baltimore, MI | POWER LINES DOWN AND PEA SIZED HAIL COVERING THE GROUND |
| Apr 12, 8:26 PM EDT | TSTM WND DMG | 4 W New Baltimore, MI | POWER LINES DOWN ACROSS THE AREA |
| Apr 12, 8:29 PM EDT | TSTM WND DMG | 3 Wsw New Baltimore, MI | POWER POLE DOWN...RELAYED VIA FACEBOOK. |
| Apr 12, 8:42 PM EDT | TSTM WND DMG | Marine City, MI | NUMEROUS POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS53 KDTX 122358
SVRDTX
MIC099-147-130100-
/O.NEW.KDTX.SV.W.0004.140412T2358Z-140413T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 900 PM EDT
* AT 757 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALMONT TO ROCHESTER...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALLENTON AND UTICA AROUND 805 PM EDT.
BERVILLE AND RILEY CENTER AROUND 810 PM EDT.
MEMPHIS AND MOUNT CLEMENS AROUND 815 PM EDT.
COLUMBUS AND RICHMOND AROUND 820 PM EDT.
SMITHS CREEK AND RATTLE RUN AROUND 825 PM EDT.
MARYSVILLE AND PEARL BEACH AROUND 830 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
STERLING HEIGHTS... ST. CLAIR... ROMEO...
RICHMOND... NEW BALTIMORE... MOUNT CLEMENS...
MEMPHIS... MARYSVILLE... MARINE CITY...
MACOMB TOWNSHIP... HARSENS ISLAND... ARMADA...
ALGONAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4261 8251 4254 8259 4255 8263 4252 8269
4256 8266 4256 8271 4259 8267 4260 8272
4265 8263 4268 8268 4264 8281 4256 8277
4254 8286 4258 8309 4289 8310 4289 8299
4295 8299 4299 8242
TIME...MOT...LOC 2358Z 266DEG 47KT 4287 8308 4273 8315
HAIL...0.75IN
WIND...60MPH
$$
DRK3 follow-up statements
252
WWUS53 KDTX 130027
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
827 PM EDT SAT APR 12 2014
MIC099-147-130100-
/O.CON.KDTX.SV.W.0004.000000T0000Z-140413T0100Z/
MACOMB MI-ST. CLAIR MI-
827 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR AND MACOMB COUNTIES UNTIL 900 PM EDT...
AT 825 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHMOND TO NEW BALTIMORE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ST. CLAIR AND PEARL BEACH AROUND 835 PM EDT.
MARINE CITY AND ALGONAC AROUND 840 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR... RICHMOND... NEW BALTIMORE...
MOUNT CLEMENS... MEMPHIS... MARYSVILLE...
MARINE CITY... MACOMB TOWNSHIP... HARSENS ISLAND...
ALGONAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4261 8251 4254 8259 4255 8263 4252 8269
4256 8266 4256 8271 4259 8267 4260 8272
4265 8263 4268 8268 4264 8281 4256 8277
4254 8286 4257 8303 4296 8279 4299 8242
TIME...MOT...LOC 0027Z 278DEG 41KT 4278 8265 4271 8269
4264 8272
HAIL...0.75IN
WIND...60MPH
$$
DRK251
WWUS53 KDTX 130041
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 PM EDT SAT APR 12 2014
MIC099-130051-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-140413T0100Z/
MACOMB MI-
841 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR MACOMB COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4288 8247 4279 8247 4261 8251 4254 8259
4255 8263 4252 8269 4256 8266 4257 8270
4259 8267 4260 8272 4265 8263 4267 8263
4268 8268 4267 8271 4267 8272 4288 8274
4297 8266 4299 8242
TIME...MOT...LOC 0041Z 278DEG 41KT 4275 8243 4268 8248
4261 8251
$$
MIC147-130100-
/O.CON.KDTX.SV.W.0004.000000T0000Z-140413T0100Z/
ST. CLAIR MI-
841 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. CLAIR COUNTY UNTIL 900 PM EDT...
AT 838 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARINE CITY TO ALGONAC...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
ST. CLAIR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4288 8247 4279 8247 4261 8251 4254 8259
4255 8263 4252 8269 4256 8266 4257 8270
4259 8267 4260 8272 4265 8263 4267 8263
4268 8268 4267 8271 4267 8272 4288 8274
4297 8266 4299 8242
TIME...MOT...LOC 0041Z 278DEG 41KT 4275 8243 4268 8248
4261 8251
HAIL...0.75IN
WIND...60MPH
$$
DRK601
WWUS53 KDTX 130057
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
857 PM EDT SAT APR 12 2014
MIC147-130107-
/O.EXP.KDTX.SV.W.0004.000000T0000Z-140413T0100Z/
ST. CLAIR MI-
857 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
WILL EXPIRE AT 900 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4288 8247 4279 8247 4261 8251 4254 8259
4255 8263 4252 8269 4256 8266 4257 8270
4259 8267 4260 8272 4265 8263 4267 8263
4268 8268 4267 8271 4267 8272 4288 8274
4297 8266 4299 8242
TIME...MOT...LOC 0057Z 278DEG 41KT 4272 8218 4265 8223
4258 8227
$$
DRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:21 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 12, 3:21 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 PM EDT SAT APR 12 2014
.SHORT TERM...THIS EVENING AND TONIGHT
AREA OF ELEVATED CONVECTION OVER SOUTHWEST LOWER MICHIGAN CONTINUES
TO CHURN EASTWARD. COVERAGE HAS DIMINISHED A FAIR AMOUNT OVER THE
LAST COUPLE OF HOURS...HOWEVER ADDITIONAL MOISTURE TRANSPORT IS
SURGING NORTHWARD INTO THE FAR SOUTHERN REACHES OF THE STATE. THIS
INCREASE IN LOWER TROPOSPHERIC MOISTURE IN COMBINATION WITH
REASONABLE MID-LEVEL LAPSE RATES SHOULD SUFFICE TO MAINTAINING THE
PRECIPITATION ACROSS PORTIONS OF SOUTHEAST LOWER MICHIGAN. HOWEVER
THUNDERSTORM CHANCES ARE DECREASING WITH THE LACK OF ROOTING IN THE
BOUNDARY LAYER. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF
M-59...CLOSER TO THE NEAR SURFACE WARM FRONT. ADDITIONAL ELEVATED
CONVECTION...WITH BETTER THUNDER PROSPECTS...OVER SOUTHERN WISCONSIN
WILL FLOW IN TOWARD THE SAGINAW VALLEY LATE THIS AFTERNOON AND HAS
GREATER STAYING POWER...OWING TO IT/S POSITIONING IN THE RIGHT
ENTRANCE REGION OF THE UPPER LEVEL JET.
THE QUASI-STATIONARY NATURE OF THE LOWER TROP FRONT WILL ALLOW FOR
ADDITIONAL UPSTREAM ACTIVITY TO ADVANCE EAST-NORTHEASTWARD INTO
LIFELINE REGION OF THE STATE TONIGHT. PROSPECTS FOR DECENT RAINFALL
TOTALS STILL REMAINS A POSSIBILITY ACROSS THE SAGINAW VALLEY AND
THUMB REGIONS...WITH MORE PERSISTENT RAINFALL AND GREATER LIKELIHOOD
FOR EMBEDDED CONVECTIVE INTENSITY. THIS WILL START TO PRIME THE
SOIL FOR THE NEXT SEVERAL ROUND OF THE PRECIPITATION OVER THE NEXT
COUPLE OF DAYS.
THE STEADY SOUTHERLY FLOW WILL FORCE NEAR SURFACE MOISTURE TO
INCREASE SUBSTANTIALLY DURING THE FIRST HALF OF THE NIGHT AND THIS
WILL PREVENT TEMPERATURES FROM FALLING OFF VERY MUCH - HOLDING
MAINLY IN THE 50S AWAY FROM THE COLDER LAKESHORE AREAS.
&&
.LONG TERM...SUNDAY THROUGH SATURDAY
DEFINED LOW LEVEL BAROCLINIC ZONE LODGED WITHIN DEEPENING 850-300 MB
SOUTHWEST FLOW EXPECTED TO EXTEND FROM THE MAIN HEIGHT FALL CENTER
SHIFTING INTO THE CENTRAL PLAINS NORTHEASTWARD THROUGH WEST-CENTRAL
TO NORTHEAST LOWER MICHIGAN BY MID MORNING SUNDAY...OR IN THE
VICINITY OF OR JUST NORTHWEST OF THE NORTHERN SAGINAW VALLEY.
ATTENDANT HIGHER THETA-E PLUME STAYS ANCHORED ALONG THIS CORRIDOR
THROUGH THE DAYLIGHT PERIOD. THIS BOUNDARY WILL REMAIN THE PRIMARY
FOCAL POINT FOR ADDITIONAL CONVECTIVE GROWTH AND DOWNSTREAM
PROPAGATION AS WEAK CONVECTIVE FILAMENTS BACKED BY RENEWED 850 MB
LOW LEVEL JET FORCING WORK ACROSS THE MAIN CONVERGENCE ZONE. THIS
WILL PERPETUATE A HIGHER POP SCENARIO ACROSS THE SAGINAW VALLEY.
CONFIDENCE HOLDS ON THE LOWER SIDE IN PROVIDING A MORE DEFINITIVE
OUTLOOK ON PRECIPITATION CHANCES TO THE SOUTH OF THE BOUNDARY /IE:
I-69 CORRIDOR SOUTHWARD/, GIVEN AN INCREASINGLY ILL-DEFINED FORCING
FIELD. LOWER POTENTIAL DOES EXIST FOR A STRONGER WAVE TO DETACH OFF
THE FRONTAL SLOPE AND VEER MORE EASTERLY AND THROUGH SOUTHERN LOWER
MICHIGAN...PER THE 12Z NAM SOLUTION. THIS POINTS TOWARD HOLDING
FIRM WITH AT LEAST A MINOR POP FOR NOW, ALLOWING SUBSEQUENT NEAR
TERM TRENDS TO DICTATE A LARGER ADJUSTMENT HIGHER OR LOWER AS
NEEDED. REGARDLESS, A FIRM LOW LEVEL SOUTHWEST GRADIENT AND
ASSOCIATED THERMAL RIDGE /9-10C AT 850 MB/ ENCOMPASSING MUCH OF THE
REGION WILL AGAIN SUPPORT HIGHS UPPER 60S/LOWER 70S OUTSIDE OF THE
FAR NORTH.
MAIN CORRIDOR OF HEIGHT FALLS EJECTING OUT OF THE PLAINS WILL PROMPT
A RENEWED INCREASE IN LOW LEVEL SOUTHWEST FLOW DOWNSTREAM LATE
SUNDAY INTO SUNDAY NIGHT. THE STRONG LOW LEVEL INFLOW/850 MB JETLET
WILL HELP DEFINE A STEADY UPTICK IN DYNAMIC FORCING ACROSS AND NORTH
OF THE FRONTAL ZONE AS ONE OR MORE WEAK SURFACE WAVES SLIP ALONG THE
BOUNDARY. THIS PROCESS WILL AGAIN TEND TO ORIENT PRIMARILY SW TO NE
ARCING INTO THE SAGINAW VALLEY, BUT LIMITING THE PROSPECTS FOR
PRECIPITATION DEVELOPMENT FURTHER SOUTH INTO THE WARM SECTOR. THIS
WILL TRANSLATE INTO A RATHER SHARP NORTHWEST TO SOUTHEAST POP
GRADIENT FOR THE SUNDAY NIGHT PERIOD.
GRADUALLY FALLING HEIGHTS WILL FINALLY EASE THE FRONTAL BOUNDARY
ACROSS ALL OF SE MICHIGAN THROUGHOUT MONDAY. HEALTHY STRIP OF MID
LEVEL DEFORMATION/FGEN WILL BRING A CORRESPONDING EXPANSION IN
PRECIPITATION COVERAGE FOR ALL LOCALES. THE DEGREE OF FORCING INTO
A HIGH PWAT AIR MASS /~1.4"/ CARRYING A LOW STABILITY PROFILE WITHIN
THE 900-600 MB MOIST LAYER WILL SUPPORT CLUSTERS OF HEAVIER
RAINFALL/EMBEDDED THUNDER. A HIGHER PROBABILITY FOR A PERIOD OF
TRAINING AND/OR MULTIPLE EPISODES GIVEN THE LONGER RESIDENCE TIME OF
THE GOVERNING FORCING ELEMENTS WILL PRESENT A FLOODING CONCERN
ACROSS THE SAGINAW VALLEY...WHERE TOTAL RAINFALL AMOUNTS UPWARDS OF
2 TO 3 INCHES REMAINS PLAUSIBLE THROUGH LATE MONDAY. IN LIGHT OF
THIS, WILL GO AHEAD AND HIGHLIGHT THIS POTENTIAL WITH A FLOOD WATCH
FOR MIDLAND/BAY/SAGINAW COUNTIES STARTING SUNDAY EVENING.
THERE REMAINS SOME INDICATION PER THE 12Z MODEL SUITE FOR ONE FINAL
PERIOD OF STRONGER ASCENT TO SWEEP OVER THE REGION MONDAY NIGHT AS A
SECONDARY UPPER JET MAX AND RIBBON OF CVA ACCOMPANY THE INBOUND
MAIN MID LEVEL TROUGH AXIS. THERMAL PROFILE DEFINITIVELY TRENDING
DOWNWARD BY THIS TIME IN POST-FRONTAL LOW LEVEL NORTHWEST FLOW.
SOUNDINGS AT THIS STAGE WOULD SUPPORT A TRANSITION TO ALL SNOW, SOME
LIGHT ACCUMULATION A POSSIBILITY.
LINGERING RAIN/SNOW SHOWERS WILL PERSIST AS THE FRONT CONTINUES
TO PUSH AWAY FROM THE AREA ON TUESDAY. NORTHWESTERLY FLOW BEHIND
THE FRONT WILL CONTINUE TO BRING IN COLDER AIR TO THE REGION
KEEPING HIGHS ON BOTH TUESDAY AND WEDNESDAY BELOW NORMAL. HIGH
PRESSURE BUILDS IN FROM THE SOUTH AND WORKS NORTHEAST UP ACROSS
THE SOUTHERN GREAT LAKES LATER IN THE DAY ON TUESDAY LASTING
THROUGH THURSDAY. THERE MAY BE A SLIGHT CHANCE FOR AREAS NORTH OF
THE CWA TO SEE SOME LIGHT PRECIP ACTIVITY WEDNESDAY/THURSDAY WITH
MODELS HINTING AT A BOUNDARY SETTING UP ACROSS THE NORTHERN GREAT
LAKES. OVERALL...EXPECTING THE CWA TO STAY DRY THROUGH THAT
PERIOD. A SLIGHT REBOUND IN TEMPS WILL BE SEEN LATER ON IN THE
WEEK...AS HIGHS REACH BACK INTO THE MIDDLE TO UPPER 50S AND CLOSER
TO NORMALS FOR THIS TIME OF YEAR. MODELS ARE SUGGESTING MORE
APPRECIABLE PRECIPITATION ON FRIDAY AS THE NEXT SYSTEM MOVES UP
FROM THE SOUTHERN PLAINS TOWARDS THE GREAT LAKES REGION.
&&
.MARINE...
MODERATE SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH SUNDAY NIGHT
SOUTH OF A FRONTAL BOUNDARY DRAPED ACROSS CENTRAL LOWER MICHIGAN.
THIS FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH MONDAY. GUSTY NORTHWEST WINDS
WILL EMERGE AS THE FRONT SAGS SOUTHEAST MONDAY AND MONDAY NIGHT.
WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST AS COLDER AIR FUNNELS
IN THROUGH TUESDAY.
&&
.HYDROLOGY...
FLOOD WATCH IN EFFECT FOR THE SAGINAW VALLEY SUNDAY EVENING THROUGH
MONDAY EVENING. MULTIPLE EPISODES OF RAINFALL, HEAVY AT TIMES WILL
TEND FOCUS ALONG A FRONTAL BOUNDARY IN THE VICINITY OF THIS AREA.
RAINFALL AMOUNTS RANGING FROM 1 TO 3 INCHES. THIS WILL LEAD TO
RISES IN AREA RIVERS AS WELL AS POSSIBLE FLOODING OF LOWLAND AREAS.
LATEST FORECAST FOR THE RIVER BASINS ALONG THIS CORRIDOR
/PARTICULARLY THE TITTABAWASSEE AND SAGINAW RIVERS/ SHOW AN
INCREASED RISK OF FLOODING BEGINNING SOMETIME TUESDAY OR TUESDAY
NIGHT. HYDROLOGIC OUTLOOK ISSUED THIS AFTERNOON /ESFDTX/ HIGHLIGHTS
THE DETAILS. A FLOOD WARNING WILL BE NECESSARY SHOULD THIS FORECAST
HOLD AND CONFIDENCE INCREASES IN SEEING THE HIGHER END OF THE
EXPECTED RAINFALL AMOUNTS.
&&
.AVIATION...ISSUED 113 PM EDT SAT APR 12 2014
//DISCUSSION...
CONVECTION ACROSS OVER SOUTHERN LAKE MICHIGAN IS THE FIRST ORDER OF
BUSINESS FOR THE TERMINAL FORECASTS. ENOUGH EVIDENCE SUGGESTS THE
THUNDERSTORMS NEAR CHICAGO HAVE A GOOD CHANCE TO TRAVEL EASTWARD
WITH SOME LEVEL OF INTEGRITY THROUGH THE BALANCE OF THE AFTERNOON.
THEREFORE...HAVE INTRODUCED THUNDER INTO THE DETROIT AREA FORECASTS
AND REFINED TIMING FOR THE SAGINAW AND FLINT FORECASTS. MEANWHILE...
WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH AS THE STORMS
APPROACH /EXCEPTION BEING MBS WHERE WINDS WILL HOLD A GREATER
EASTERLY COMPONENT/. SHOWERS AND EMBEDDED STORMS WILL LINGER ACROSS
THE SAGINAW VALLEY THIS EVENING AS THE WARM FRONT STALLS OUT ACROSS
THE REGION.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORMS BETWEEN 21-00Z.
* MEDIUM CONFIDENCE IN CIGS BELOW 5000 FEET LATE THIS AFTERNOON
WITHIN THUNDERSTORMS.
* MEDIUM CONFIDENCE IN CIGS BELOW 5000 FEET SUNDAY MORNING WITH
INCREASED LOW LEVEL MOISTURE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ053...FROM 8 PM SUNDAY TO 8 PM
MONDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MANN
LONG TERM....MR/SS
MARINE.......MR
HYDROLOGY....MR
AVIATION.....MANN
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 12, 3:24 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 324 PM EDT SAT APR 12 2014 MIZ047-048-053-131930- MIDLAND-BAY-SAGINAW- 324 PM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY SETTLING IN OVER THE CENTRAL GREAT LAKES WILL RESULT IN PERIODS OF SHOWERS AND A FEW THUNDERSTORMS LATE TODAY AND INTO TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. STORM MOTION WILL BE FROM WEST TO EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH IS IN EFFECT SUNDAY EVENING THROUGH MONDAY EVENING. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. PERIODS OF RAIN WILL CONTAIN A FEW THUNDERSTORMS THROUGH MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ049-054-055-060>063-068>070-075-076-082-083-131930- HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 324 PM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE, MAINLY LATE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-131930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 324 PM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE, PARTICULARLY LATE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 12, 5:27 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 527 PM EDT SAT APR 12 2014 MIZ053-122230- SAGINAW- 527 PM EDT SAT APR 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES WEST OF ST. CHARLES...MOVING EAST AT 50 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MERRILL BY 540 PM EDT... ST. CHARLES BY 550 PM EDT... BRIDGEPORT AND SAGINAW BY 605 PM EDT... FRANKENMUTH AND BIRCH RUN BY 615 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DRK
Special weather statement, Apr 12, 6:32 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 632 PM EDT SAT APR 12 2014 MIZ060-122330- SHIAWASSEE- 632 PM EDT SAT APR 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF LAINGSBURG...MOVING EAST AT 55 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LAINGSBURG BY 645 PM EDT... CORUNNA AND OWOSSO BY 655 PM EDT... BANCROFT BY 700 PM EDT... DURAND AND LENNON BY 705 PM EDT... BYRON BY 710 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DRK
Local storm report, Apr 12, 7:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
722 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG LINDEN 42.82N 83.78W
04/12/2014 GENESEE MI TRAINED SPOTTER
6 TO 8 INCH TREE LIMB DOWN. ESTIMATED 60 MPH WIND GUST
AND NICKEL SIZED HAIL.
&&
SSLocal storm report, Apr 12, 7:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL S FENTON 42.80N 83.71W
04/12/2014 M0.50 INCH GENESEE MI TRAINED SPOTTER
HAIL COVERING THR GROUND AND ESTIMATED WIND GUST OF 50
MPH
0730 PM HAIL 3 N HOLLY 42.84N 83.62W
04/12/2014 E1.00 INCH OAKLAND MI TRAINED SPOTTER
0730 PM TSTM WND GST 3 N HOLLY 42.84N 83.62W
04/12/2014 E65.00 MPH OAKLAND MI TRAINED SPOTTER
0738 PM TSTM WND DMG PERRY 42.82N 84.23W
04/12/2014 SHIAWASSEE MI TRAINED SPOTTER
DOZENS OF 1 FOOT DIAMETER PINE TREES UPROOTED
0739 PM HAIL 5 NW CLARKSTON 42.78N 83.50W
04/12/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
&&
SSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:15 PM EDT | Flood Watch | DTX | Bay, Huron, Midland, Saginaw, Sanilac, Tuscola | 45 hr |
| Apr 12, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 60 min |
| Apr 12, 7:02 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston | 58 min |
| Apr 12, 7:21 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.